Adverse events associated with aggressive treatment of increased blood pressure

Sedat Yanturali, S. Akay, C. Ayrik, A. A. Cevik

Research output: Contribution to journalArticlepeer-review

9 Citations (Scopus)

Abstract

Patients with severely increased blood pressure often present to the emergency department. Rapid lowering of blood pressure can precipitate or worsen end organ damage. We report two cases that developed cerebrovascular and cardiovascular adverse events associated with aggressive treatment of increased blood pressure by the use of sublingual nifedipine capsule. The first patient had developed ischaemic stroke; the second patient actually had acute left ventricular failure causing deteriorated, and required positive inotropic treatment for persistent hypotension. These cases emphasise that the pseudoemergency may rapidly progress into a real emergency when blood pressure is rapidly and aggressively reduced.

Original languageEnglish
Pages (from-to)517-519
Number of pages3
JournalInternational Journal of Clinical Practice
Volume58
Issue number5
DOIs
Publication statusPublished - May 2004
Externally publishedYes

Keywords

  • Adverse event
  • Hypertension
  • Ischaemic stroke
  • Nifedipine

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint

Dive into the research topics of 'Adverse events associated with aggressive treatment of increased blood pressure'. Together they form a unique fingerprint.

Cite this